Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 202, NWS Mobile, AL

October 27, 20214 counties in Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Oct 27, 2021, 7:39 PM CDT for 4 counties in Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2021, 7:39 PM CDT (00:39 UTC)
Expired
Oct 27, 2021, 8:30 PM CDT
In force
51 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 64 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 27, 1:53 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1392 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted.

005 
WUUS54 KMOB 280039
SVRMOB
MSC039-041-111-131-280130-
/O.NEW.KMOB.SV.W.0202.211028T0039Z-211028T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
739 PM CDT Wed Oct 27 2021

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  George County in southeastern Mississippi...
  Southeastern Perry County in southeastern Mississippi...
  Southern Greene County in southeastern Mississippi...
  Eastern Stone County in southeastern Mississippi...

* Until 830 PM CDT.

* At 738 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles south of Beaumont to 11 miles east of
  Wiggins to 4 miles northwest of Lyman, moving east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lucedale, Perkinston and McHenry. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Mississippi. A Tornado Watch also remains in effect until 100 AM CDT
for southwestern Alabama.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Mississippi. A Tornado Watch also remains in effect until 100 AM CDT
for southwestern Alabama.

&&

LAT...LON 3089 8910 3108 8902 3108 8843 3074 8841
      3073 8888 3068 8889 3068 8922
TIME...MOT...LOC 0038Z 257DEG 31KT 3108 8894 3089 8894 3054 8920 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
2 follow-up statements
765 
WWUS54 KMOB 280101
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
801 PM CDT Wed Oct 27 2021

MSC039-041-111-131-280130-
/O.CON.KMOB.SV.W.0202.000000T0000Z-211028T0130Z/
George MS-Perry MS-Greene MS-Stone MS-
801 PM CDT Wed Oct 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR GEORGE...SOUTHEASTERN PERRY...SOUTHERN GREENE AND EASTERN STONE
COUNTIES...

At 800 PM CDT, severe thunderstorms were located along a line
extending from 4 miles east of McLain to 9 miles west of Lucedale to
8 miles southeast of Saucier, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lucedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Mississippi. A Tornado Watch also remains in effect until 100 AM CDT
for southwestern Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3089 8890 3108 8888 3108 8843 3074 8841
      3073 8888 3068 8889 3068 8905
TIME...MOT...LOC 0100Z 270DEG 31KT 3112 8875 3093 8875 3058 8901 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
714 
WWUS54 KMOB 280128
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
828 PM CDT Wed Oct 27 2021

MSC039-041-111-131-280136-
/O.EXP.KMOB.SV.W.0202.000000T0000Z-211028T0130Z/
George MS-Perry MS-Greene MS-Stone MS-
828 PM CDT Wed Oct 27 2021

...THE SEVERE THUNDERSTORM WARNING FOR GEORGE...SOUTHEASTERN PERRY...
SOUTHERN GREENE AND EASTERN STONE COUNTIES WILL EXPIRE AT 830 PM
CDT...
            
The storms which prompted the warning have weakened below severe
limits. Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Mississippi. A Tornado Watch also remains in effect until 100 AM CDT
for southwestern Alabama.

LAT...LON 3089 8890 3108 8888 3108 8843 3074 8841
      3073 8888 3068 8889 3068 8905
TIME...MOT...LOC 0126Z 257DEG 31KT 3117 8850 3098 8850 3063 8876 

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 6:32 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Oct 27, 6:32 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
632 PM CDT Wed Oct 27 2021

.AVIATION /12.00Z Issuance/...VFR conditions will prevail early
this evening, however, a strong storm system will progress over
the region beginning late this afternoon through late
tonight/early Thursday morning. This system will bring a line of
heavy rain, severe thunderstorms (especially over coastal counties
up into southeast Mississippi), as well as gusty winds to the
local area. Along with these hazards will be lower VIS and CIGs in
the heavier showers and storms tonight. The line of showers and
storms will progress from west to east, with much of the shower
and storm activity moving east of the local area by Thursday
morning. Southeast winds will shift to be southerly this evening,
then become more westerly late tonight into early Thursday morning
as the system moves east. Also, sustained winds will increase
to about 10-15 knots inland and between 15-20 knots at the coast
this evening as the line of showers/storms approaches and moves
over the area. In addition, wind gusts will increase to be between
20-25 knots inland and to around 25-30 knots near the coast. Some
instances of up to 35 knot gusts are possible at the immediate
coast. Lastly, LLWS may become a concern for areas north of
Highway 84 tonight but do not have this included in TAFs at this
time. /12

&&

.PREV DISCUSSION... /issued 435 PM CDT Wed Oct 27 2021/

NEAR TERM UPDATE /Now Through Thursday/...A stormy weather pattern
will quickly develop across the region during the early evening
hours and continue overnight ahead of an approaching upper level
storm system and cold front that will be moving east across our
forecast area.

A longwave trough deepening over the plains states this afternoon
is forecast to take on a negative tilt as low pressure deepens
across eastern Oklahoma and moves into Arkansas and southern
Missouri tonight and into western Kentucky on Thursday, becoming a
large, cut off low. An associated surface low also progresses out
of Arkansas this evening and across the mid-Mississippi River by
late Thursday afternoon. A warm front will lift north across the
area this evening in advance of a cold front that will be
approaching from the west. Surface dewpoints are increasing
through the 60s late this afternoon, and will surge into the upper
60s and lower 70s across most of the forecast area this evening
within the warm sector south of the warm front. A narrow zone of
increased buoyancy with MLCAPE values elevated between about 600
to possibly as high as 1900 J/KG across southern portions of our
forecast area, mainly this evening into the early predawn hours.

A fairly stout low level jet with 40 to 45 knots of southerly 850 mb
flow spreads eastward across our area this evening into late
tonight. Deep layer forcing spreads eastward across our forecast
area this evening into late tonight, with an organized QLCS likely
entering our southeastern MS counties by around 5-6 PM and gradually
progressing eastward across our forecast area through the
evening/overnight hours. Deep layer and low level shear profiles
will be more than sufficient for organized convection capable of
producing damaging winds with bowing segments, while 0-1 km SRH in
excess 200 m2/s2, possibly 400 m2/s2, within the warm sector could
result in embedded tornadoes within the convective line.

The severe threat will be most pronounced along central and southern
portions of the forecast area, where SPC has maintained a Slight
Risk of severe weather, including areas roughly along and to the
south of a Waynesboro/Clara, MS-Chatom, AL-Brewton, AL- Florala AL
line. Instability will likely be weaker and more elevated in nature
over northern portions of the forecast area, where the severe threat
will be more marginal. Damaging thunderstorm wind gusts along the
primary line of storms will be the main threat, but isolated
tornadoes (both in discrete storm cells out ahead of the line, and
within the line itself) could be possible. Brief heavy rain will
accompany the storms, thanks in part to abundant deep layer moisture
with precipitable water values of 2.1-2.4 inches. A quick 1-2" of
rain in a short period of time may result in localized nuisance
flooding, but the overall flash flood threat remains quite
limited/low as the system is expected to be very progressive and
move east across the region pretty quickly.

Breezy conditions will accompany the approach and passage of the
cold front, and frequent wind gusts to 35 mph will likely be present
over our coastal counties. There will also be gusts up to around 30
to 35 mph over inland areas as well, and we have extended the Wind
Advisory to cover our entire CWA. Some gusts along the coast could
potentially reach 40 mph. The rip current risk quickly ramps up to
HIGH by this evening and continues through late Friday night due to
a strong southerly flow and developing swell. A High Surf Advisory
will be upgraded to a High Surf Warning with this afternoon's
forecast package as surf heights along the beaches are now expected
to possibly be up as high as 8 feet. Also looking at the possibility
of some minor coastal flooding along the coast, particularly in
those more vulnerable areas along the US 90 Causeway and down around
Bayou La Batre. Guidance indicates the possibility of 1.7 to
potentially as much as 2.3 feet inundation above normally dry ground
in some of those areas. The greatest potential for minor coastal
flooding will occur around the time of normal high tides, which will
generally be between around 3-5 AM Thursday morning.

After Categorical PoPs areawide tonight, still looking at mostly
slight chance PoPs by Thursday afternoon, but persisting through the
day due to wrap around precipitation from the upper low to the
north. /12

SHORT TERM /Thursday night Through Saturday night/...A vertically stacked
closed low will linger over the Tennessee Valley for much of the
period. The surface fronts associated with this rather potent
system will be well east of the area by Thursday night, but we
will likely see some wrap around moisture as the system meanders
over the Tennessee Valley region. Model guidance suggests
precipitable water values between 0.6 to 0.85 inches which could
support some very isolated shower activity, mainly over northern
portions of the CWA. A slight chance of showers is also possible
over the Gulf waters and along the immediate coast. Given the
overall strength of this system, there will be a rather strong
pressure gradient in place which will maintain the breezy
conditions through much of the period. Sustained winds will be
around 10 to 15 mph inland with winds around 20 to 25 mph along
the coast. By Saturday morning, the vertically stacked system
starts to lift northeast, causing winds to shift from westerly to
more northwesterly. The pressure gradient will also weaken
slightly as the low starts to lift and therefore, wind speeds
should start to decrease slightly throughout the day Saturday. A
chance for isolated to scattered showers remains possible over the
Gulf waters early Saturday morning, but activity should diminish
throughout the day as northerly flow advects slightly drier air
into the region. Dry and cool conditions will prevail into
Saturday night.

It will feel like Fall in the short term as a cooler air mass
settles into the region. Lows each night are expected to range from
the upper 40s inland to the lower to mid 50s along the coast.
Daytime highs on Friday will only rise into the upper 50s inland to
the mid 60s along the coast. By Saturday afternoon, highs will warm
slightly, but only into the lower to mid 60s with 70s along the
coast. /14

EXTENDED TERM /Sunday Through Wednesday/...Dry and cool forecast
expected through the remainder of the weekend and into early next
week.

Northwesterly flow aloft will gradually become zonal as we head into
early next week. A surface ridge over the western Gulf slides east
across the northern Gulf Coast on Sunday with weak ridging overhead
through the early part of the work week. Dry air remains overhead
with PWATs staying well below an inch through at least Monday. A
subtle shortwave cruises overhead through the flow aloft Monday
night into Tuesday with little fanfare as there is little to no
moisture in play during that time. Moisture slowly begins to filter
back into the area by the middle part of the week ahead another
front. Highs generally remain in the 70s each day through the
period. Lows plunge into the upper 40s to low 50s inland each night
with slightly warmer temperatures at the beaches. 07/mb

MARINE...A moderate to strong southeast flow will increase this
evening as a strong cold front approaches from the west. A strong
southerly flow this evening will gradually become more southwest to
west late tonight into Thursday morning as the cold front moves
through the marine area. Gale conditions are likely, especially in
frequent gusts, over most of the marine area Thursday through Friday
afternoon in the wake of the front with strong west to northwest
winds expected. The strong northwesterly flow gradually diminishes
over the weekend. A Small Craft Advisory is in effect for tonight,
Gale Warnings for all Marine areas Thursday through Friday afternoon
(may diminish over bays earlier and we will monitor), then Small
Craft Advisory gradually ends into the weekend. /12

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory from 10 PM this evening to 7 PM CDT Thursday for
     ALZ051>060-261>266.

     Coastal Flood Advisory from 10 PM this evening to 8 AM CDT
     Thursday for ALZ263>266.

     High Rip Current Risk through late Friday night for ALZ265-266.

     High Surf Warning from 10 PM this evening to 7 PM CDT Friday for
     ALZ265-266.

FL...Wind Advisory from 10 PM this evening to 7 PM CDT Thursday for
     FLZ201>206.

     High Rip Current Risk through late Friday night for FLZ202-204-
     206.

     High Surf Warning from 10 PM this evening to 7 PM CDT Friday for
     FLZ202-204-206.

MS...Wind Advisory from 10 PM this evening to 7 PM CDT Thursday for
     MSZ067-075-076-078-079.

GM...Small Craft Advisory until 7 AM CDT Thursday for GMZ630>632-650-
     670.

     Small Craft Advisory from 4 PM Friday to 6 PM CDT Saturday for
     GMZ650-655-670-675.

     Gale Warning from 7 AM Thursday to 4 PM CDT Friday for
     GMZ630>636-650-655-670-675.

     Small Craft Advisory until 7 AM CDT Thursday for GMZ633>636-655-
     675.

     Small Craft Advisory from 4 PM to 7 PM CDT Friday for GMZ631-632.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Oct 27, 6:54 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
654 PM CDT Wed Oct 27 2021

MSZ075-078-280045-
Stone MS-Perry MS-
654 PM CDT Wed Oct 27 2021

...Strong thunderstorms will impact portions of Perry and northern
Stone Counties through 745 PM CDT...

At 653 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles west of
Mclaurin to 7 miles west of Wiggins to 10 miles southeast of
Poplarville. Movement was northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wiggins, Richton, Perkinston, Beaumont and New Augusta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Mississippi.

&&

LAT...LON 3091 8934 3091 8914 3143 8915 3143 8884
      3091 8883 3091 8888 3088 8889 3066 8934
TIME...MOT...LOC 2353Z 230DEG 32KT 3118 8929 3088 8925 3072 8942

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 7:11 PM CDTFlash Flood WarningMOBStone4 hr
Oct 27, 7:57 PM CDTAreal Flood AdvisoryMOBGeorge, Greene, Perry, Stone3 hr
Oct 27, 8:26 PM CDTSpecial Weather StatementMOBGeorge49 min
Oct 27, 9:08 PM CDTFlash Flood WarningMOBGeorge, Stone4 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.